Skip to content
Wellbutrin and Vyvanse
avatar
Magnolia62 posted:
I am a 48 y.o. woman who has been diagnosed with ADD for about 6 years now. Before that I spent a lot of years in therapy for depression. I have taken Wellbutrin for about 10 years. I'm at 300 mgs. now. I think it works well for me, but have tried the generic several times with no success which is unfortunate because the brand name is expensive.

I recently added 50 mg of Vyvanse after getting exams and treadmill tests with a cardiologist. After a couple of months, I noticed good concentration and motivation results with no side effects, and then my doctor told me I could no longer take the Wellbutrin/Vyvanse combination due to heart risks.

I am crushed as I thought I had found the perfect solution. I have suggested 200 mg. of Wellbutrin with 40 or 50 mg. of Vyvanse. Does anyone else my age have any experience with a combo of these two meds? What amounts work well? I have no previous history of heart problems, no high blood pressure, am not overweight and I exercise regularly. My doctor makes me feel like an old woman about to expire. I just want to get through grad school, work and taking care of kids, house, husband and the dog.
Reply
 
avatar
Lainey_WebMD_Staff responded:
Hi Magnolia62,

Welcome to the community, please feel free to join our discussions.

Have you talked to your doctor about other possible medications? Also, consider a non stimulant medication
Here is a link with information about Strattera.

Let me know what you and your doctors decide.

Take care,
Lainey
A community is like a ship; everyone ought to be prepared to take the helm. Henrik Ibsen
 
avatar
Magnolia62 replied to Lainey_WebMD_Staff's response:
Thanks, Lainey.

I didn't know that Strattera wasn't a stimulant! My doctor is having me try 25 mg. per day and so far it seems to help. I've only been taking it for four days and the site you linked me to says in takes a week or so to kick in. My only complaint is that it seems to interfere with my sleep at night. Sometimes I feel jittery while trying to sleep. I've tried melatonin and sometimes that helps a little.

My doctor wanted me to exercise daily and I'm okay with that, it's just that I find it hard to be motivated to exercise (or really do anything) without a push from the meds. I still miss the Vyvanse because I could sleep at night.

Thanks for the advice. It's an ongoing education.


Featuring Experts

My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

Helpful Tips

How Can You Get Most Out This Community?
Hello members, Welcome to the ADD/ADHD community! Please feel free to post or join in any discussions on this community. Useful ... More
Was this Helpful?
28 of 30 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.